zbMATH — the first resource for mathematics

A meshless approach for solution of Burgers’ equation. (English) Zbl 1149.65079
Summary: A new meshless method called gradient reproducing kernel particle method (GRKPM) is proposed for numerical solutions of one-dimensional Burgers’ equation with various values of viscosity and different initial and boundary conditions. Discretization is first done in the space via GRKPM, and subsequently, the reduced system of nonlinear ordinary differential equations is discretized in time by C. W. Gear’s method [Numerical initial value problems in ordinary differential equations. Englewood Cliffs, NJ: Prentice Hall (1971; Zbl 1145.65316)]. Comparison with the exact solutions, which are only available for restricted initial conditions and values of viscosity, approves the efficacy of the proposed method. For challenging cases involving small viscosities, comparison with the results obtained using other numerical schemes in the literature further attests the desirable features of the presented methodology.

65M20 Method of lines for initial value and initial-boundary value problems involving PDEs
35Q53 KdV equations (Korteweg-de Vries equations)
65M70 Spectral, collocation and related methods for initial value and initial-boundary value problems involving PDEs
65L06 Multistep, Runge-Kutta and extrapolation methods for ordinary differential equations
46E22 Hilbert spaces with reproducing kernels (= (proper) functional Hilbert spaces, including de Branges-Rovnyak and other structured spaces)
Full Text: DOI
[1] Ames, W.F., Nonlinear partial differential equations in engineering, (1965), Academic Press New York · Zbl 0255.35001
[2] Bateman, H., Some recent researches on the motion of fluids, Mon. weather rev., 43, 163-170, (1915)
[3] Belytschko, T.; Lu, Y.Y.; Gu, L., Element-free Galerkin methods, Internat. J. numer. methods engrg., 37, 229-256, (1994) · Zbl 0796.73077
[4] Benton, E.; Platzman, G.W., A table of solutions of the one-dimensional burgers’ equations, Quart. appl. math., 30, 195-212, (1972) · Zbl 0255.76059
[5] Burgers, J.M., Mathematical examples illustrating relations occurring in the theory of turbulent fluid motion, Trans. roy. neth. acad. sci. Amsterdam, 17, 1-53, (1939) · Zbl 0061.45709
[6] Burgers, J.M., A mathematical model illustrating the theory of turbulence, Adv. appl. mech., I, 171-199, (1948)
[7] Caldwell, J.; Wanless, P.; Cook, A.E., Solution of burgers’ equation for large Reynolds number using finite elements with moving nodes, Appl. math. modelling, 11, 211-214, (1987) · Zbl 0622.76063
[8] Chen, J.S.; Pan, C.; Wu, C.T.; Liu, W.K., Reproducing kernel particle methods for large deformation analysis of non-linear structures, Comput. methods appl. mech. engrg., 139, 195-227, (1996) · Zbl 0918.73330
[9] Chen, J.S.; Wang, H.P., New boundary condition treatments in meshfree computation of contact problems, Comput. methods appl. mech. engrg., 187, 441-468, (2000) · Zbl 0980.74077
[10] Cole, J.D., On a quasi-linear parabolic equations occurring in aerodynamics, Quart. appl. math., 9, 225-236, (1951) · Zbl 0043.09902
[11] Fletcher, C.A., Burgers’ equation: a model for all reasons, (), 139-225
[12] Gear, C.W., Numerical initial value problems in ordinary differential equations, (1971), Prentice-Hall Englewood Cliffs · Zbl 0217.21701
[13] Gelinas, R.J.; Doss, S.K.; Miller, K., The moving finite element method: applications to general partial differential equations with multiple large gradients, J. comput. phys., 40, 202-249, (1981) · Zbl 0482.65061
[14] A. Hashemian, A study of columns’ buckling loads and modes by meshfree methods, Master’s Thesis, Sharif University of Technology, Tehran, 2000.
[15] A. Hashemian, H.M. Shodja, 1-D GRKPM: analysis of advection – diffusion problem with a high gradient, Proceedings of the ECCOMAS Thematic Conference on Meshless Methods, Lisbon, Portugal, 2005, pp. D44.1-D44.6.
[16] Hassanein, I.A.; Salama, A.A.; Hosham, H.A., Forth-order finite difference method for solving burgers’ equation, Appl. math. comput., 170, 781-800, (2005) · Zbl 1084.65078
[17] Hon, Y.C.; Mao, X.Z., An efficient numerical scheme for burgers’ equation, Appl. math. comput., 95, 37-50, (1998) · Zbl 0943.65101
[18] Hopf, E., The partial differential equation \(u_t + \mathit{uu}_x = \mu u_{\mathit{xx}}\), Comm. pure appl. math., 3, 201-230, (1950) · Zbl 0039.10403
[19] Iskander, L.; Mohsen, A., Some numerical experiments on the splitting of burgers’ equation, Numer. methods partial differential equations, 8, 267-276, (1992) · Zbl 0753.76117
[20] Kutluay, S.; Esen, A.; Dag, I., Numerical solutions of the burgers’ equation by the least-squares quadratic B-spline finite element method, J. comput. appl. math., 167, 21-33, (2004) · Zbl 1052.65094
[21] Lambert, J.D., Computational methods in ordinary differential equations, (1972), Wiley New York, pp. 240-243
[22] Li, S.; Liu, W.K., Mesh free and particle methods and their applications, Appl. mech. rev., 55, 1-34, (2002)
[23] Liu, W.K.; Jun, S.; Zhang, Y.F., Reproducing kernel particle methods, Internat. J. numer. methods fluids, 20, 1081-1106, (1995) · Zbl 0881.76072
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.